They could possibly cause cold sores as antibiotics, by killing off all the good bacteria as well as the bad bacteria can lower your immunity greatly and cause cold sores.
You can take some high dose vitamin c - 3000 mg in split doses to help to raise your immunity and next time you can try homeopathic treatment instead of the antibiotics. A well chosen homeopathic remedy can work more quickly and without the side effects of antibiotics.
For the cold sore you can put some hypercal tincture on it. Calendula will help it to heal and hypericum will help any pain that you have. You can use hypercal cream also instead of the tincture.
Raise your immunity and it will go. Also, if you have taken antibiotics, consider taking some Probiotic supplements/Acidophilus caps. Take them twice daily on an emtpy stomach and these will help to rebalance the good bacteria in your gut. This balance is altered with antbiotic use.
Hey - Yes in my opinion they can. I was prescribed levaquin and got a horrible reaction of sores inside and on my lips. Now I tell the doctor I am allergic to this antibiotic. As a remedy there are a few options for you. As the poster before me said stick to the meds or get a new prescription. But in terms of healing your lips, generally cold sores are a result of a deficiency of vitamin B. Try an d get a good Vitamin B Complex supplement. Increase your consumption of yoghurt (with live cultures - Acidophilus---Stonyfield Farms is an example ...sold at all the supermarkets), carrot juice helps, broccoli, abreva is a new topical ointment that i found helped, CoQ10 is a great help (you can get it at pharmacies) and a strange thing that I found through someone else....Mylanta/ Maalox work if you swish them in your mouth and even put some on your lips. The sores thrive when you are acidic and this cuts down on the acid. Oh and yeah, zinc supplements are key too. All the best to you, it is a rough thing to go through
This is for: Dramaqueen who stated,
" You should never stop taking antibiotics. I did that and whoops, wound up with a huge infection. "
(I'm in a deep brain fog, so bare with me..)
If the antibiotic prescribed to you, leaves u very ill, and/or severe GI issues, I wouldn't continue to take them, however I would contact my physican and tell him what is up and have him prescribe something else. It is true that you shouldn't, but sometimes u have no choice. But once u stop, you shouldn't restart again with the same one... there are a few exceptions... Now if u stop, start,. stop and start again, doesn't the bacteria/virus/infection or whatever, become immune to the med itself, rendering it useless. Espcially with pneumonia (sp??) right.
I had an uncle who is elderly, was placed in the hospital where they tried different types or anti-biotocs, which failed, because the strains we immune to everything.. They eventually used a ( I am not sure how to phrase this other than) re-engineered version of penicillian... he was out of the hospital rather quickly and is fine now...
If u have allergies or issues with meds you take, don't be miserable with them, tell you doctor, and see if he can give u something else..
Hey guys, I think you might have lost the thread a little on this one perhaps.
This is meant to be an alternative health board, if you had not already noticed. In fact there are lots of natural alternatives to the antibiotics themselves, so that you do not really need to be taking these at all, except in extreme circumstances.
Herbal meds and homeopathy are a good alternative and work for the whole person, rather than just disease symptoms and can work a lot quicker than antibiotics.
Please consider taking your antibiotic questions to another board, as they are not considered to be alternative health at all. Antibiotics treat symptoms rather than causes and the only way to get real cure is to treat the causes of disease of the whole person rather than just removing the symptoms.
Yes, switching from one antibiotic to another, just creates antibiotic resistance and also lowers your immune system generally, so that you become more susceptible to other things, thus needing more antiboitics and it just creates a vicsious circle.